MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR KNEE; DJO EMPOWR KNEETM, FIN BP MINUS, NP 4L

ENCORE MEDICAL L.P. EMPOWR KNEE; DJO EMPOWR KNEETM, FIN BP MINUS, NP 4L
Model Number 351-03-104
Health Effect - Clinical Code Collapse (2416)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a tibial plateau collapse.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the collapse of the tibial plateau.No implants were implanted pending bone repair.The in-vivo length of patient service for the implant was 3.5 months.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient's knee tibial plateau collapsed.The root cause for the collapse was not reported.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR KNEE
Common Device Name
DJO EMPOWR KNEETM, FIN BP MINUS, NP 4L
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6603216
Report Number1644408-2017-00409
Device Sequence Number1010448
Product Code JWH
UDI-Device Identifier00888912168014
UDI-Public(01)00888912168014
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number351-03-104
Device Catalogue Number351-03-104
Device Lot Number021T1013
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer06/08/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR